question-icon

Can extra strength nicotine patch cause swollen lymph nodes?

default
Posted on Wed, 7 Oct 2015
Question: When I was in college in the late 60's and early 70's I would get swollen nymph nodes on both sides of my neck, right under my jaw. I guess they were idiopathic. I've got them again. I am a 64-year-old female.
I put on a stronger-than-usual 11 mg nicotine patch right before this occurred today. I have since drunk a lot of water.
Can the nicotine patch, plus vaping with an juice containing 18% nicotine, be the cause?
doctor
Answered by Dr. Ralf Von Seckendorff (1 hour later)
Brief Answer:
Nicotine patch may be the cause

Detailed Answer:
Dear patient,

yes, the nicotine patch may cause this. However if this does not get better within a week or if other symptoms occur, an infection should be ruled out by examination through your local gp.

Best regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ralf Von Seckendorff (8 hours later)
Please explain how a 50% increase, from a 7 mg nicotine patch to an 11 mg nicotine patch, could cause such swollen lymph nodes on both sides of my neck, immediately below the jaw line. Is nicotine a poison? Or is it that too much nicotine so very bad for the system? It seems to me that an 11-mg patch is not excessive.
In your response, please know that while I have a better-than-average knowledge of how our bodies work, I might not understand all the medical words and terminology. I can look up some, but not too many, medical words and terminology.
doctor
Answered by Dr. Ralf Von Seckendorff (14 hours later)
Brief Answer:
Effect on biochmical base not known yet

Detailed Answer:
Dear patient,

Nicotine has a lot of different effects in the human body. How exactly it can have an effect on the lymph nodes and why is not quite understood yet in research. 11mg is not excessive, but in the long run it will have numerous damaging effects on your body.

Probably the swelling will get better. If not: other above mentioned possibilities need to get ruled out.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Ralf Von Seckendorff (2 days later)
What are the long-term damaging effects of an 11-mg nicotine patch on one's body?
doctor
Answered by Dr. Ralf Von Seckendorff (20 hours later)
Brief Answer:
Lots of different effects on different organs

Detailed Answer:
Harmful effects:

nicotine harms every organ of the body. It affects lungs, heart, kidneys, digestive system, liver, eyes and many other vital organs in the body.
Nicotine furthermore causes elevation of mood. This is the principal reason for nicotine causing addiction.
The nicotine also reaches the brain via blood. This leads to numerous chemical reactions in the brain and causes feeling of high. It lasts for a short span. Once the nicotine level declines, there is no longer the high-feeling. To have a similar feeling again, the smoker has to smoke again, thus it causes addiction.

Hope this gives you an overview,

best regards
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Ralf Von Seckendorff

General & Family Physician

Practicing since :2009

Answered : 535 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can extra strength nicotine patch cause swollen lymph nodes?

Brief Answer: Nicotine patch may be the cause Detailed Answer: Dear patient, yes, the nicotine patch may cause this. However if this does not get better within a week or if other symptoms occur, an infection should be ruled out by examination through your local gp. Best regards